It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-19-2009, 06:50 PM   #1
Junior Member
(female)
 
Join Date: Feb 2008
Location: usa
Posts: 26
cj289657 HB User
Birth Control/Anxiety Help

Hello,

I have been on seasonal for about 4-5 years now, ever since college. The reason I began it was because I was a serious athlete, and the training caused me to be quite irregular and have painful periods. I had a friend on seasonique, with year round training, loved the idea of fewer periods each year. When I started I had some spotting, though not much, and had some weight gain (think bc caused it but who knows). I didnt notice any other side effects.

Like I said, I started this when I went to college. Im now done and living at home. I have started a full time job and over the past year have developed bad anxiety. I constantly worry, and the littlest things will cause me to stress all day, even when I know theyre not important or shouldn't upset me. My parents think BC is the cause and that it has made me moodier (I think thats more from living alone, and then moving back home). Anyways, its not the mood swings that gets me, although I do notice those, its just the anxiety, stress, and worry... and although I've always been a worrier, it has gotten increasingly worse over this year. I'm considering getting something for my anxiety. I discussed it with my parents who suggest going off bc, but I love love love the covenience of fewer periods, and don't feel the the bc is the cause.

I'm not sure what to do. I'm not supposed to see my gyn, till next winter, and dont know if I should schedule an appointment just to talk with her. Is it possible that the anxiety and bc are unrelated, or more likely that they are? Would it be possible to stay on this bc and get something else for anxiety? Does a lower estrogen bc pill necessarily mean less side effects, or is it different for everyone. ANY help, comments, suggestions, insight would be greatly appreciated. Thank you in advance!!!

 
Sponsors Lightbulb
   
Old 02-19-2009, 08:49 PM   #2
Senior Veteran
(female)
 
Kszan's Avatar
 
Join Date: Jun 2006
Posts: 4,832
Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
Re: Birth Control/Anxiety Help

It's most definitely related to the seasonale, I'm sure of it! I was on that pill for about 6 months and my anxiety and panic attacks increased to the point where I thought I might have to be hospitalized. I ended up going back to microgestin, which was the pill I had been taking, and the problems subsided.

All you need to do is research on the internet about seasonale and anxiety issues and you'll find a ton of info about how bad that pill causes the problem. I would absolutely reccommend you go to your doctor and get a different pill because that is one of THE worst to be taking if you have a pre-existing anxiety problem.

And if you start taking an anti-depressant then you'll only be masking the real problem, which is your pill, and the anti-depressants may not even have an effect. I don't advocate people going on anti-depressants for this type of situations, and I highly suggest you switch your pill first before going that route. Anti-depressants have a whole boatload of their own side effects that are unpleasant at the least but downright deadly at the most. I would explore other options with different birth control pills before relying on anti-depressants to only mask a problem that is guaranteed brought on by your birth control pill.

 
Old 02-21-2009, 11:35 PM   #3
Senior Veteran
(female)
 
kittywitty's Avatar
 
Join Date: Apr 2005
Location: usa, MI
Posts: 2,171
kittywitty HB Userkittywitty HB User
Re: Birth Control/Anxiety Help

Yes, definitely don't take an antidepressant. Been there, done that for ten years, far too many side effects. As Kszan said, by taking one, you're just putting a band-aid on something that's most likely pill-related anyway. The pill depletes many of the B vitamins which are important for the mood. You could always try taking a B complex vitamin with whatever pill you choose and see if that helps. This will help put back what's being lost and might make you feel better. To answer your other question, no, a lower estrogen pill does not mean that you'll have fewer side effects. Every woman's body chemistry is different and will react differently.

Last edited by kittywitty; 02-21-2009 at 11:43 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
depression, mood swings, and the birth control pill wrin Birth Control 4 05-23-2007 10:29 AM
birth control options swatsd Birth Control 4 09-20-2006 07:26 PM
Birth Control and depression?????????? princesscol Depression 2 06-28-2005 08:25 PM
Anyone taking birth control pills in their 50s or late 40s? rmc12 Menopause 11 03-23-2005 06:09 PM
Anxiety and the birth control pill marys62 Birth Control 7 01-26-2005 01:00 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 10:32 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!